MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when the physician attempted to gain femoral access and failed, he removed the ik precision needle and wire simultaneously.The needle was removed from the tissue track without issue, however the.021-inch nitinol wire snagged in the tissue track.When attempting to remove the wire, it became unraveled and broke.Forceps were used to pull the wire that remained in the tissue track out of the body.The patient was reported to be in stable condition.The procedure outcome was successful.There were no other devices or equipment being used with the reported product.Additional information was received on 22sept2019.The procedure performed was a left heart catheterization.The physician was satisfied that he had removed the wire using forceps.The procedure was completed with access being gained with an 18 gauge cook arterial needle and a standard pinnacle 6fr sheath.
 
Event or Problem Description
Uf medwatch was received on (b)(6)2019.The report stated "the event occurred during a cardiac catheterization procedure.When attempting to obtain right femoral access with a 6fr terumo pinnacle sheath, the guidewire was withdrawn through the access needle and was sheared.This was recognized immediately.The end of the guidewire reportedly unraveled and was stretched out.The staff reported the wire was not fractured.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, update section h3, and to provide the completed investigation results.One 6fr introducer sheath guide wire and needle were returned for product evaluation.Visual inspection of the guidewire prior to decontamination revealed major uncoiling was observed at the distal floppy end.After decontamination, the guidewire was viewed under microscope to better see the uncoiling on the distal tip.The guidewire hydrophilic coating was not present starting at 261 mm from the proximal end weld.The major uncoiling on the guidewire starts at 400 mm from the proximal end.Scratch marks were also seen on the hydrophilic coating.The needle cannula was observed under microscope and no anomalies or damage was seen.The needle tip was also viewed under microscope and scratch marks can be seen on the bevel and the inside of the needle tip.Measurements of the guide wire were taken throughout hydrophilic coated portion and the diameter throughout the wire is 0.51 mm which is within the manufacturer specification of 0.51-0.54 mm.The inner diameter of the needle was measured at 0.56 mm and is within the manufacturer specification.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results the customer stated that he removed the needle and guidewire simultaneously which likely caused the hydrophilic coating to scratch off.This action likely exposed the coiled wire underneath and caused the major uncoiling of the device at the floppy distal tip.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9186320
Report Number1118880-2019-00284
Device Sequence Number16718848
Product Code DYB
UDI-Device Identifier00389701010793
UDI-Public00389701010793
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberXF29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight83